MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON X10 CROSSLINK; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON X10 CROSSLINK; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 8110530
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from a healthcare provider (hcp) via a medtronic representative regarding a crosslink and hex driver used in a decompression and 2a2b posterior fixation for th2.It was reported that cross-link installation was performed after all the screws were finally tightened.After temporary tightening, the final tightening was performed on the left side.The break-off driver was idling during the final tightening on the right side.When it was rotated in the opposite direction in order to repeat the procedure again, it broke off at that time.When it was attempted to remove the set screw after the break-off using 3.0 mm hex, the tip of the hexagonal shaft broke within the set screw.When the set screw of the screw itself was completely removed, it was removed along with the rod, and the cross-link from the rod just came off.It was unable to break off when the cross-link outer set screw was tightened.After attempting to remove it, crosslink broke.The hexagonal portion of the tip was broken and remained in the cross-link in the surgical field.Afterwards, it was removed for the whole cross-link and there were no remaining in the body.The set screw in the crosslink has been broken unintentionally.All of the set screws were removed from the screw once it was concluded.Products was in contact with the patient.There was a delay of around less than 60 mins.Pre-operative diagnosis for the patient was t2 pathologic fracture.No adverse event occurred to patient.There were no further complications that were reported.
 
Additional Manufacturer Narrative
H3: product analysis (b)(4): part # 8110530m lot# kh21g834 visual and optical examination identified that approximately 3mm of the tip of the hex driver has been sheared off, consistent with interface during usage and was not returned for analysis.This is consistent with overload.This regulatory report is being submitted due to retrospective review through capa 624392.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CD HORIZON X10 CROSSLINK
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key21251405
Report Number1030489-2025-00417
Device Sequence Number18203666
Product Code LXH
UDI-Device Identifier00721902744600
UDI-Public00721902744600
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8110530
Device Catalogue Number8110530
Device Lot NumberKH21G834
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2023
Initial Report FDA Received Date01/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown